First day with Natpro, spotting returns

by Susan
(Australia)

Hi Wray, I have just taken my first application of Natpro and spotting occured after 9 years without periods. I am close to 60 years and had fibriods but after a curate 9 years ago, had no periods until recently.

Natpro seemed to bring on the bleeding with a 'draining' feeling in my uterus. Should I continue to use it? Thank you for your answer.

Comments for First day with Natpro, spotting returns

Click here to add your own comments

Mar 28, 2010
First day with Natpro, spotting returns
by: Wray

Hi Susan. This does occur quite frequently in women in menopause when first using progesterone. Over those 9 years you're still making oestrogen in your fat cells (as we all are unfortunately!), and in your case enough to build up the lining of the uterus. But as you're making very little progesterone (the brain, glial cells and adrenals make tiny amounts) there isn't sufficient to induce a period. Now that you've applied progesterone there is. It normally only occurs once, rarely twice.

The draining feeling is the endometrium breaking down, enzymes called matrix metalloproteinases (MMP's) cause this. They are proteases and they break down proteins, this naturally occurs every time we have a period. But only once progesterone levels have dropped at the end of the cycle, as progesterone suppresses MMP's. As you don't have much oestrogen and have only just applied the progesterone this breakdown is occurring again. It's usually nothing to be concerned about, but if you are, please see your doctor. If you have pain please rub the cream on your tummy, progesterone also counteracts the prostaglandins which cause pain. Take care, Wray

Mar 30, 2010
Thanks for your helpful answer
by: Susan

Hi Wray, Thank you for your very helpful answer. Wish I had known this many years ago and been spared crippling pains and heavy periods. I will persist with Natpro and hopefully have a better time. I find that if I rub the cream on my neck or arms away from my tummy, I don't get the pain. I must say your cream is powerful to induce reactions. I look forward to pain free menopause and I hope your readers will too. Thanks everyone who contributed to my comments.

Apr 02, 2010
Thanks for your helpful answer
by: Wray

Hi Susan. Glad it was of help. I wish I'd known about it years ago too. What with depression at puberty, post natal depression for 4 years, and then about 5 years of depression during peri-menopause, I could have done with it! Take care, Wray

Jul 21, 2010
Spotting with Stress and forgot Natpro
by: Susan

Hi Wray, During the past week,I went through a lot of stress and I forgot to use Natpro for about a week. A small bit of spotting occured. I quickly applied Natpro again and spotting stopped immediately. Is that normal? Thank you for your answer.

Jul 23, 2010
Spotting with Stress and forgot Natpro
by: Wray

Hi Susan Interesting, as stress drops progesterone levels, which explains the bleeding. Progesterone suppresses MMP's, enzymes which are responsible for the spotting and/or bleeding. In fact you should have been using more progesterone then, not forgetting it! It's wonderful for stress, as it activates the GABA receptor sites. GABA is one of our most calming neurotransmitters, hence the 'calming' affect progesterone has on us. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...